MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562301
Medical Device Problem Codes Retraction Problem (1536); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a captivator was used during a polypectomy procedure to treat polyps performed on an it was reported that during the procedure, the technician opened the snare, wrapped it around the polyp and then tried to close the snare but the snare would not close.The procedure was completed with another captivator.There were no patient complications reported as a result of this event.Note: this event has been deemed a mdr- reportable event based on investigation results which revealed that the cautery pin was detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf evaluation code c070603 captures the reportable event of cautery pin detach.Block h11: investigation result the returned captivator was analyzed, and it was observed during visual inspection that the cannula was detached.In addition, the cautery pin was also loosened.The device was analyzed under magnification, and it was found out that the cannula had the manufacturing crimping had the manufacturing crimping and torque marks.No other problems with the device were noted.The reported event of loop retraction was confirmed.This problem could be related to the manner on how the device was handled and manipulated.Excessive manipulation of the device without enough care could have induced the defects found.Also, these issues could have occurred due to the way the active cord was connected or disconnected from the cautery pin (2-in-1 connector), which may have caused the cautery pin to become loose.As result, the handle cannula detached.Based on all gathered information, the probable cause selected is adverse event related to procedure.
 
Event or Problem Description
It was reported that during the procedure, when the tech that was in the procedure opened the snare, and wrapped it around the polyp and then tried to close the snare, the snare would not close.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h2 (correction): block d4 (model number) has been updated based on the correction of model number.Block h6: imdrf evaluation code c070603 captures the reportable event of cautery pin detach.Block h11: investigation result: the returned captivator device was analyzed.The returned device underwent a visual inspection, which revealed that the handle cannula was detached.It was also noted that the cautery pin was loose; this component was manually removed for further evaluation, and no damage was observed.Magnified inspection showed that the handle cannula displayed the original manufacturing crimping and torque marks.Due to the condition of the device, functional testing could not be performed.No other problems with the device were noted.The reported event of loop retraction was confirmed.It was found that the handle cannula was detached and the cautery pin was loose.These issues were likely caused by the way the device was handled and manipulated, which may have contributed to both the reported and observed failures.Excessive or improper manipulation could have induced the defects identified.Additionally, the manner in which the active cord was connected or disconnected from the cautery pin (2-in-1 connector) may have caused the pin to loosen, ultimately leading to the handle cannula detaching.It is important to note that the handle cannula still exhibited its original manufacturing crimping and torque marks.Based on all available information, the probable root cause assigned is adverse event related to procedure.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23648447
Report Number3005099803-2025-06351
Device Sequence Number10123362
Product Code FDI
UDI-Device Identifier08714729019312
UDI-Public(01)08714729019312(17)280615(10)36770274
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00562301
Device Catalogue Number6230
Device Lot Number0036770274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown